Alert archive / Kentucky / Flash Flood Warnings in 2024

Flash Flood Warning 34, NWS Paducah, KY

June 1, 2024Ballard County, Carlisle County, Hickman County, Kentucky; Alexander County, Illinois; Mississippi County, Missouri

NWS Paducah, KY issued this flash flood warning at Jun 1, 2024, 1:48 PM CDT for Ballard County, Carlisle County, Hickman County, Kentucky; Alexander County, Illinois; Mississippi County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2024, 1:48 PM CDT (18:48 UTC)
Expired
Jun 1, 2024, 7:00 PM CDT
In force
5 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Alexander County, IL, Ballard County, KY, Carlisle County, KY, Hickman County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 35 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:45 PM CDT, 1 hour 3 minutes earlier. Its key messages:

  • An unsettled weather pattern is forecast to remain in place this weekend and next week, resulting in on and off chances of showers and storms.
  • Temperatures are expected to remain near to a bit above average.
Area forecast discussion, Jun 1, 12:45 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1245 PM CDT Sat Jun 1 2024

.KEY MESSAGES...

- An unsettled weather pattern is forecast to remain in place
  this weekend and next week, resulting in on and off chances of
  showers and storms.

- Temperatures are expected to remain near to a bit above
  average.

&&

.UPDATE...
Issued at 1243 PM CDT Sat Jun 1 2024

|Updated the aviation section for the 18Z TAF issuance.

&&

.DISCUSSION...
Issued at 135 AM CDT Sat Jun 1 2024

An upper level shortwave trof just to our west will move slowly
northeast across the area today. Rain coverage will be best on
through the morning hours, with scattered to numerous showers
this afternoon and evening. Overall instability looks to be the
best during the afternoon and early evening for some thunder
activity. Overall, we have very little confidence there will be
any severe storm activity (see SPC's marginal risk area for
today). Maybe some precip loading and gusty downdraft winds
with some of the stronger cells. Sunday through Sunday night
should be quiet with weak high pressure in control.

Next week a consensus of model output has our flow transitioning
from zonal to northwest as an upper low deepens while moving
east along the U.S.-Canadian border. This pattern will support
our continued chance of showers and storms along with slightly
above average temperatures, as a series of upper level impulses
move over our region interacting with a rather warm and unstable
environment. The NBM captures this relatively well, so no real
adjustments needed to its output for our forecast. Thursday
through Friday night may be mostly void of shower and storm
activity per a model consensus. We cannot rule out some diurnal
activity, so slight chance PoPs will remain during mainly the
afternoon hours.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1243 PM CDT Sat Jun 1 2024
I
Rain continues to move through the eastern half of the Quad
State, with scattered shower development in the west. These
showers will continue this afternoon and evening from west to
east. Lightning activity will be fairly limited as sky cover
remains BKN-OVC, limiting afternoon-evening convective potential.
IFR to MVFR cigs with rain will briefly lift to VFR, then drop
back down to MVFR-IFR overnight. Vsby drops accompany heavy
rain and storms. If any partial clearing can occur tonight, some
fog development is possible, but clearing potential is low,
especially in the northeast. Winds out of the south today will
trend lighter, becoming calm tonight, and remaining light
tomorrow.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

UPDATE...ATL
DISCUSSION...CN
AVIATION...ATL
Hazardous weather outlook, Jun 1, 1:51 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
151 AM CDT Sat Jun 1 2024

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
151 AM CDT Sat Jun 1 2024 /251 AM EDT Sat Jun 1 2024/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

There is a chance for a few thunderstorms today through this evening.
Isolated stronger storms, should they develop, will be capable of
gusty winds this afternoon and early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance of thunderstorms starting Monday and continuing
through much of the work week. Chances for storms will be highest Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:10 AM CDTAreal Flood AdvisoryPAHBallard, Carlisle, Fulton, Hickman3 hr
Jun 1, 11:12 AM CDTAreal Flood AdvisoryPAHBallard, Carlisle, Graves, McCracken4 hr
Jun 1, 1:13 PM CDTAreal Flood AdvisoryPAHBallard, Carlisle, Hickman35 min
Jun 1, 6:52 PM CDTAreal Flood AdvisoryPAHFulton, Hickman3 hr

Nearby

Flash Flood Warnings in Kentucky, 2024Flash Flood Warnings in Illinois, 2024Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.